# SDR CA020730006

- Difficulty date: July 29, 2002
- Submitted: August 16, 2002
- Operation: General aviation
- Make and model: Cessna 177B
- Aircraft time: 2,463 hours
- Engine: Lyc O360A1F6
- Propeller: Mcauly B2D34C211
- System (JASC): 2434 · DC Generator-Alternator
- Part: Rotor
- Part number: ES4145
- Condition: Out Of Tolerance
- Location: Slip Rings
- Component: Alternator, Ford, DOFF10300J
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) NEW ROTOR WAS INSTALLED AT OVERHAUL. AFTER 374 HRS, UNIT FAILED TO PRODUCE OUTPUT. ON DISASSEMBLY AND INSPECTION, ONE BRUSH WAS FOUND COMPLETELY WORN OUT, AND THE BRUSH SHUNT BRAIDED LEAD WAS CHAFED IN TWO.  FOUND THAT THE SLIP RINGS ON THE ROTOR WERE OUT OF CONCENTRICITY BY 0.005  OF AN INCH TIR. THIS CONDITION WOULD CAUSE RAPID BRUSH WEAR.  WHEN THE NEW ROTOR WAS INSTALLED, THE WORK ORDER DID NOT INDICATE THAT THE SLIP RINGS WERE INSPECTED FOR RUNOUT (TIR). THEY WERE EITHER OUT AT THAT TIME BUT IT WAS NOT DETECTED, OR THE SLIP RING ASSEMBLY HAS MOVED ON THE ROTOR SHAFT WHILE IN SERVICE.
